ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The effect of surface mass transfer on buoyancy induced flow in a variable porosity medium adjacent to a vertical heated plate

Chandrasekhara, BC and Radha, N and Kumari, M (1992) The effect of surface mass transfer on buoyancy induced flow in a variable porosity medium adjacent to a vertical heated plate. In: Warme und Stoffubertragung-Thermo & Fluid Dynamics, 27 (3). pp. 157-166.

[img] PDF
The_effect_of_surface_mass.pdf - Published Version
Restricted to Registered users only

Download (1042Kb) | Request a copy
Official URL: http://www.springerlink.com/content/k4gv204u63w355...

Abstract

The effect of surface mass transfer on buoyancy induced flow in a variable porosity medium adjacent to a heated vertical plate is studied for high Rayleigh numbers. Similarity solutions are obtained within the frame work of boundary layer theory for a power law variation in surface temperature,T Wpropx lambda and surface injectionv Wpropx(lambda–1/2). The analysis incorporates the expression connecting porosity and permeability and also the expression connecting porosity and effective thermal diffusivity. The influence of thermal dispersion on the flow and heat transfer characteristics are also analysed in detail. The results of the present analysis document the fact that variable porosity enhances heat transfer rate and the magnitude of velocity near the wall. The governing equations are solved using an implicit finite difference scheme for both the Darcy flow model and Forchheimer flow model, the latter analysis being confined to an isothermal surface and an impermeable vertical plate. The influence of the intertial terms in the Forchheimer model is to decrease the heat transfer and flow rates and the influence of thermal dispersion is to increase the heat transfer rate.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer verlag.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 30 May 2011 05:49
Last Modified: 30 May 2011 05:49
URI: http://eprints.iisc.ernet.in/id/eprint/37768

Actions (login required)

View Item View Item